Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 6, 2001, 3:25 PM CDT for Wheeler County, Nebraska. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 6, 2001, 3:25 PM CDT (20:25 UTC)
- Expired
- Apr 6, 2001, 4:30 PM CDT
- In force
- 65 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Wheeler County, NE
The radar
The North Platte radar (KLNX), 169 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 3:30 PM CDT | Hail 1 | Ericson, NE | |
| Apr 6, 3:45 PM CDT | Hail 1.75 | Bartlett, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 062025 SVRLBF NEC183-062130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 325 PM CDT FRI APR 6 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WHEELER COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 430 PM CDT * AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTH OF BARTLETT...OR ABOUT 29 MILES EAST OF BURWELL...MOVING NORTHEAST AT 75 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER FARM AND RANGELANDS OF WHEELER COUNTY IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL WHICH MAY CAUSE SERIOUS INJURY AND SEVERE DAMAGE TO PROPERTY. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. $$ MTM/DP LAT...LON 4179 9872 4175 9832 4207 9833 4207 9872
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 1:36 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 6, 1:36 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 136 PM CDT FRI APR 6 2001 ...FORECAST CHALLENGE WILL BE POPS AND WINDS TONIGHT... CURRENT WATER VAPOR IMAGERY SHOWING SHORTWAVE EDGING EAST WITH SOUTHWEST WINDS OVER NORTHEAST COLORADO TO AID IN PUSHING WARM FRONT TO THE NORTHEAST. AREAS OF FOG AND LOW CEILING ON THE RISE WITH A RAPID WARMUP EXPECTED DURING THE AFTERNOON. 17Z HAND SURFACE ANALYSIS HAD 994 MB LOW WEST OF DEN WITH SEMI STATIONARY FRONT DRAPED FROM CENTRAL MONTANA THROUGH EASTERN WYOMING CUTTING THROUGH NORTHEAST COLORADO THEN EAST THROUGH NORTHERN KANSAS INTO NORTHERN MISSOURI. MODELS ARE SLOWER IN THE PROGRESSION FOR TODAY BUT CONSISTENT WITH SYSTEM TO LIFT NORTHEAST OVERNIGHT. PLACEMENTS WITH THE UPPER FEATURES ARE IN QUESTION WITH A BLEND OF ETA/AVN USED. THIS EVENING THUNDERSTORMS SHOULD RAPIDLY FIRE AND MOVE NORTHEAST INTO SOUTHWEST NEBRASKA. FEW LIGHTNING STRIKES EVIDENT ALREADY IN KANSAS WHERE SOME CLEARING HAS OCCURRED. THE SLOW EROSION OF THE STRATUS FIELD SHOULD NOT LESSON THREAT FOR THIS EVENING FROM 5 PM UNTIL MIDNIGHT WHEN MAIN FORCING OF SYSTEM IS PROGGED TO LIFT NORTHEAST. THE WARM FRONT MOVES INTO THE SOUTHWEST NEAR 5 PM AS SERIES OF SHORTWAVES EMBEDDED IN THE FLOW MOVE ACROSS. INCREASING DIVERGENCE ALOFT ASSOCIATED WITH H3 JET WILL PROVIDE INCREASED LIFT WITH GOOD WARM AIR ADVECTION AHEAD OF SYSTEM. BY 03Z SURFACE LOW MAY BE EAST OF IML WITH GOOD 500-300 MB QVECTOR CONVERGENCE FOCUS JUST NORTH OF INTERSTATE 80 FROM LISCO TO STAPLETON...THEN LOW RACES TO THE NORTH CENTRAL BY 06Z. SURFACE LOW BEGINS TO OCCLUDE BY 06Z AS 5H LOW CLOSES OFF WITH SYSTEM TO BECOME STACKED WHILE MOVING THROUGH EASTERN SOUTH DAKOTA. A SECONDARY COLD FRONT WILL SWING SOUTHEAST FROM 06Z-09Z WITH SHOWERS ROTATING BACK INTO THE NORTHWEST AND NORTH CENTRAL THROUGH MID MORNING. WHILE SUBSIDENCE INCREASES ACROSS THE SOUTHWEST AND CLEARING BY DAYBREAK. WINDS DO POSE A PROBLEM WITH THE GRADIENT MORE RELAXED THAN LAST TWO RUNS. BUT WINDS WILL REACH ADVISORY CRITERIA BY OR SHORTLY AFTER MIDNIGHT AND WILL HIGHLIGHT WITH WINDS DIMINISHING IN THE MORNING WEST AND NORTH CENTRAL BY AFTERNOON. TEMPERATURES TONIGHT WILL BE SLOW TO DROP OFF WITH CLOUDS LINGERING. COOLEST READINGS TO BE OVER THE PANHANDLE ND CLOSE TO GUIDANCE. SATURDAY WINDS DIMINISH AS THE LOW LIFTS NORTHEAST TOWARD THE NORTHERN LAKES. SOME HIGH CLOUDINESS WILL MOVE INTO THE NORTHWEST OTHERWISE DRY AND WARMER. GUIDANCE CLOSE AND FOLLOWED. FRIDAY NIGHT A WARM FRONT WILL MOVE EAST NORTHEAST AS THE AREA OF LOW PRESSURE FORMS TO THE SOUTHWEST..WITH THE FRONT EXTENDING EAST ACROSS CENTRAL NEBRASKA BY 08/06Z. FEW SHOWERS MAY OCCUR OVER THE NORTH AND ELEVATED IN NATURE. THEN SUNDAY THE SEMI-STATIONARY FRONT MOVING BACK TO THE SOUTH AS THE SURFACE HIGH BUILDS INTO THE NORTHERN PLAINS. WEAK DISTURBANCES MOVE ACROSS WITH MAINLY MID AND HIGH LEVEL CLOUDINESS. SUNDAY NIGHT THE FRONT REMAINS NEARLY STATIONARY WITH EAST WINDS ACROSS THE AREA TO INCREASE BOUNDARY LAYER MOISTURE WEST...WITH AREAS OF FOG AND PATCHY DRIZZLE. IN THE EXTENDED NO CHANGES MADE WITH FRIDAY PERIOD ADDED WHEN WARM FRONT MOJVES EAST WITH DRY CONDITIONS IN NORTHWEST FLOWS. .LBF...WIND ADVISORY WESTERN AND NORTH CENTRAL FROM MIDNIGHT TO NOON SATURDAY... TLK
In the hours before
Special weather statement, Apr 6, 11:30 AM CDT, 3 hours 55 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-062045- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 1130 AM CDT FRI APR 6 2001 ...STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. THE GREATEST THREAT WILL BE EAST AND SOUTH OF A CHAPPELL...TO HYANNIS...TO VALENTINE LINE. AT THIS TIME...THE GREATEST THREAT OF SEVERE WEATHER WILL BE FROM LARGE HAIL AND DAMAGING WINDS. THE INGREDIENTS FOR A SEVERE WEATHER OUTBREAK ARE EXPECTED TO COME TOGETHER OVER THE CENTRAL PLAINS LATE THIS AFTERNOON...AS A DEEP UPPER LEVEL LOW PRESSURE SYSTEM EJECTS OUT OF THE SOUTHWESTERN UNITED STATES. AN INTENSE LOW PRESSURE SYSTEM WILL CONTINUE TO DEEPEN AND EJECT INTO NORTHEAST COLORADO. THESE TWO FEATURES WILL COMBINE WITH A WARM FRONT TRAVERSING EAST OF THE LOW PRESSURE CENTER...PROVIDING THE DIVIDING LINE BETWEEN WARM MOIST UNSTABLE AIR TO THE SOUTH...AND STABLE AIR TO THE NORTH. AS THE WARM FRONT LIFTS NORTH LATE THIS AFTERNOON AND EARLY THIS EVENING...THUNDERSTORMS WILL DEVELOP ACROSS SOUTHWEST AND CENTRAL NEBRASKA. STORMS WILL MOVE RAPIDLY TO THE NORTHEAST...AS UPPER LEVEL WINDS WILL REMAIN INTENSE. THOSE PLANNING TRAVEL OR OUTDOOR ACTIVITIES SHOULD KEEP ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS TODAY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDERS FOR LATER STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER THREAT. CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 6:19 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 26 min |
| Apr 6, 6:47 PM CDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln, Perkins | 43 min |
| Apr 6, 6:47 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.